Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 94, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 2, 2009, 2:38 PM CDT for 7 counties in Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 2:38 PM CDT (19:38 UTC)
- Expired
- Apr 2, 2009, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 156 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:33 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 021938
SVRMOB
ALC003-023-025-097-099-129-131-022030-
/O.NEW.KMOB.SV.W.0094.090402T1938Z-090402T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
EXTREME SOUTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BUTLER...
CLARKE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF GROVE HILL...
NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF CHATOM...
* UNTIL 330 PM CDT
* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKLE SIZE
HAIL...AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A
LINE EXTENDING FROM HINTON TO 7 MILES SOUTHWEST OF DEER PARK...OR
ALONG A LINE EXTENDING FROM 12 MILES WEST OF BUTLER TO 10 MILES
EAST OF LEAKESVILLE...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CROMWELL...YARBO...WIMBLY AND TIBBIE BY 245 PM CDT...
WOMACK HILL...TOPTON...SILVER CROSS AND SEABOARD BY 250 PM CDT...
JACHIN AND INDIAN SPRINGS BY 255 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3231 8792 3229 8793 3230 8795 3230 8799
3228 8801 3216 8800 3214 8804 3209 8804
3206 8811 3201 8810 3202 8763 3214 8761
3120 8764 3103 8843 3189 8848 3220 8844
3232 8811 3232 8793
TIME...MOT...LOC 1939Z 248DEG 48KT 3214 8836 3115 8831
$$2 follow-up statements
000
WWUS54 KMOB 022001
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT THU APR 2 2009
ALC023-131-022011-
/O.CAN.KMOB.SV.W.0094.000000T0000Z-090402T2030Z/
WILCOX AL-CHOCTAW AL-
301 PM CDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW AND EXTREME WEST
CENTRAL WILCOX COUNTIES IS CANCELLED...
THE NORTHERN END OF THIS LINE OF THUNDERSTORMS HAS WEAKENED BELOW
SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3198 8769 3153 8763 3120 8764 3102 8842
3170 8846 3170 8809 3175 8809 3176 8815
3182 8818 3188 8813
TIME...MOT...LOC 2001Z 248DEG 48KT 3187 8803 3088 8799
$$
ALC003-025-097-099-129-022030-
/O.CON.KMOB.SV.W.0094.000000T0000Z-090402T2030Z/
WASHINGTON AL-MONROE AL-CLARKE AL-BALDWIN AL-MOBILE AL-
301 PM CDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN MOBILE...NORTHWESTERN BALDWIN...CLARKE...SOUTHWESTERN
MONROE AND WASHINGTON COUNTIES...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG
A LINE EXTENDING FROM WEST BEND TO 20 MILES SOUTHEAST OF
CITRONELLE...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF
BUTLER TO 12 MILES NORTH OF DOWNTOWN MOBILE...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OPINE...WINN...TALLAHATTA SPRINGS AND JACKSON BY 310 PM CDT...
WALKER SPRINGS...CHOCTAW BLUFF AND CHILTON BY 315 PM CDT...
WHATELY...MT PLEASANT AND THOMASVILLE BY 320 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3198 8769 3153 8763 3120 8764 3102 8842
3170 8846 3170 8809 3175 8809 3176 8815
3182 8818 3188 8813
TIME...MOT...LOC 2001Z 248DEG 48KT 3187 8803 3088 8799
$$000
WWUS54 KMOB 022032
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT THU APR 2 2009
ALC003-025-097-099-129-022041-
/O.EXP.KMOB.SV.W.0094.000000T0000Z-090402T2030Z/
WASHINGTON AL-MONROE AL-CLARKE AL-BALDWIN AL-MOBILE AL-
331 PM CDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOBILE...NORTHWESTERN
BALDWIN...CLARKE...EXTREME SOUTHWESTERN MONROE AND WASHINGTON
COUNTIES EXPIRES AT 330 PM CDT...
THE STORM OVER THE SOUTHERN PART OF THIS WARNING IS CURRENTLY BEING
HANDLED BY SEVERE THUNDERSTORM WARNING NUMBER 97...CURRENTLY IN
EFFECT UNTIL 430 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3198 8769 3153 8763 3120 8764 3102 8842
3170 8846 3170 8809 3175 8809 3176 8815
3182 8818 3188 8813
TIME...MOT...LOC 2001Z 248DEG 48KT 3187 8803 3088 8799
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:02 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 2, 1:02 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR EXTENDED WATCH...
NATIONAL WEATHER SERVICE MOBILE AL
102 PM CDT THU APR 2 2009
.AVIATION UPDATE FOR 02/18Z...A QUICK MOVING SHORT LINE OF STRONG TO
SEVERE STORMS WILL RAKE THE COASTAL AREAS FROM BALDWIN COUNTY TO THE
FLORIDA PANHANDLE BETWEEN 1 AND 3 PM WITH IFR CONDITIONS AND
POSSIBLE SEVERE STORMS. ANOTHER SQUALL LINE MOVING FROM WEST TO EAST
WILL MOVE FRON SOUTHEAST MISSISSIPPI TO THE EASTERN SECTIONS OF
FORECAST AREA THROUGH THE AFTERNOON. STRONG DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. BY EVENING THINGS WILL BE CALMING DOWN
BUT SOME IFR CONDITIONS POSSIBLE OVERNIGHT UNTIL THINGS CLEAR UP
DURING THE DAY FRIDAY. /11
************************PREVIOUS***********************
...A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES FOR TODAY AND
EARLY TONIGHT...
...A TORNADO WATCH IS NOW IN EFFECT FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
THROUGH 2 PM....
THIS TORNADO WATCH WILL LIKELY BE EXTENDED FURTHER INTO THE DAY.
.MESOSCALE UPDATE...LATEST RADAR LOOPS SHOW THE NEXT BAND OF STRONG
TO SEVERE THUNDERSTORMS OVER CENTRAL LOUISIANA MOVING RAPIDLY EAST
AT 50 MPH. THIS PLACES THIS BAND OF THUNDERSTORMS OVER MUCH OF
SOUTHEAST MS AROUND 1 PM...MOVING TO A MOBILE TO CHOCTAW CO LINE BY
AROUND 2 PM...AND A PENSACOLA TO EVERGREEN LINE BY AROUND 3 PM.
CURRENT LAPS DATA SHOWS THE MOST UNSTABLE AIR...CAPES AROUND 2100
J/KG OVER MUCH OF EASTERN MS STRETCHING INTO EXTREME WESTERN PARTS
OF AL...AFFECTING AREAS WEST OF A LINE STRETCHING FROM BUTLER AL TO
WIGGINS MS...ATTM. HELICITY VALUES IN THIS AREA RANGE FROM 180 TO
200 M2/S2 STRETCHING EAST OVER MUCH OF THE CWFA. EARLIER SOUNDINGS
ACROSS THE REGION SHOW VERY IMPRESSIVE LAPSES RATES SUGGESTING RAPID
CELL GROWTH WITH THIS BAND OF THUNDERSTORMS MOVING IN FROM THE WEST.
LATEST MODEL SOUNDINGS FROM BOTH THE RUC AND GFS ALSO DEPICT
IMPRESSIVE LAPSE RATES AND VERTICAL SHEAR FOR LATER THIS AFTERNOON
AS THIS BAND OF STRONG TO SEVERE THUNDERSTORMS MOVES ACROSS THE CWFA
LATER THIS AFTERNOON. GOLF BALL SIZE HAIL REPORTS HAVE BEEN REPORTED
WITH THIS BAND OF STORMS IN MS AND LA IN THE LAST HOUR. WITH THESE
TRENDS BELIEVE THUNDERSTORMS WILL HOLD TOGETHER WITH SOME FURTHER
DEVELOPMENT OUT AHEAD THE MAIN BAND THROUGH LATE THIS AFTERNOON.
DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE WITH
SEVERAL OF THE THUNDERSTORMS FOR MUCH OF THE CWFA MOVING THROUGH
THIS AFTERNOON. MOST OF THE CWFA REMAINS IN MODERATE RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT THROUGH 12Z ON FRI. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND
WARNINGS FOR THE REMAINDER OF TODAY.
.PREVIOUS DISCUSSION.............................................
SHORT TERM...TODAY AND TONIGHT...DEEP UPPER LEVEL STORM SYSTEM OVER
THE TEXAS PANHANDLE WILL PIVOT RAPIDLY EASTWARD TODAY. COLD FRONT
WILL MAKE STEADY EASTWARD PROGRESS...AS WARM SECTOR DESTABILIZES
OVER THE SOUTHERN STATES. PARAMETERS ARE COMING TOGETHER FOR THE
POTENTIAL OF SEVERE THUNDERSTORMS EVOLVING TO OUR WEST THROUGH THE
COURSE OF THE DAY...SPREADING EASTWARD. WILL BE WATCHING CONVECTIVE
TRENDS OVER THE NORTHERN GULF. IF AN EXPANSIVE AREA OF WEATHER FORMS
THERE...AS THE SHORT RANGE GUIDANCE SUGGESTS...THIS WILL ACT TO
LIMIT THE NORTHWARD ADVECTION OF BEST INSTABILITY AND DEEPEST
MOISTURE. IN ESSENCE LOWERING THE COVERAGES OF STORMS.
AT ANY RATE...STRONGLY CURVED HODOGRAPHS WITH HELICITY INCREASING
FROM 300-400 M2/S2 FAVORS THE POTENTIAL OF LONG TRACK TORNADOES IN
DISCRETE SUPERCELLS MAINLY IN THE AFTERNOON AND EVENING.
FOLLOWING...AN EASTWARD ACCELERATING (40 TO 50 KNOT MOTION) SQUALL
LINE WITH THE POTENTIAL OF BRINGING 60+ MPH DAMAGING STRAIGHT LINE
WIND GUSTS IS LIKELY OVER WIDESPREAD AREAS. WET BULB ZEROS ON THE
ORDER OF 9-10 KFT PORTEND THE THREAT OF LARGE HAIL AS WELL IN SEVERE
STORMS. RESIDENTS ARE URGED TO CHECK YOUR BATTERIES IN WEATHER
RADIOS AND SET THEM TO ALERT MODE. STAY TUNED ON THIS POTENTIALLY
DANGEROUS WEATHER EVENT.
THIS EVENING...AS THE UPPER SYSTEM SUPPORT LIFTS NORTHEAST UP ACROSS
THE OHIO RIVER VALLEY...WE SEE FRONTAL PASSAGE AND DRY SLOT WORKING
IN RAPIDLY FROM THE WEST. THIS SHUTS THE RAIN DOWN. WARM AIR
ADVECTION TODAY ALLOWS GOOD WARMING WITH DAILY MAXES INTO THE UPPER
70S/LOWER 80S WITH MINS TONIGHT DOWN INTO THE MID TO UPPER 50S
FOLLOWING THE FRONTAL PASSAGE. /10
MINOR TO MODERATE FLOODING CONTINUES ON SEVERAL RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
REFER TO THE ADVANCED HYDROLOGICAL PREDICTION SERVICE (AHPS) WEB SITE
FOR THE LATEST STATUS ON AREA RIVERS:
AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB
FOR FRIDAY THROUGH SATURDAY NIGHT...SHALLOW RIDGING MOVES ACROSS THE
AREA FRIDAY INTO FRIDAY NIGHT WHILE THE NEXT DEEP SYSTEM ADVANCES
ACROSS THE CENTRAL PLAINS. WENT CLOSER TO WARMER MET TEMPS FOR
FRIDAY WHICH LOOK MORE REASONABLE CONSIDERING THE DEEP LAYER DRY AIR
WHICH WILL ALLOW FOR GOOD INSOLATION. WENT WITH A BLEND OF MET AND
MAV FOR FRIDAY NIGHT LOWS. THE PLAINS SURFACE LOW CONTINUES
EASTWARD TO THE MID MISSISSIPPI RIVER VALLEY BY 12Z SUNDAY WITH A
RETURN FLOW ENSUING OVER THE FORECAST AREA. MILD TEMPERATURES
FOLLOW FOR SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT AS THE OLD
FRONTAL BOUNDARY OFFSHORE RETURNS NORTHWARD AS A WARM FRONT. WILL
STAY WITH THE SMALL POPS IN THE CURRENT PACKAGE FOR SATURDAY NIGHT
DUE TO THE FRONTAL PASSAGE AND MILD TO MODERATE ISENTROPIC LIFT. /29
&&
.LONG TERM...FOR SUNDAY THROUGH WEDNESDAY...THE SURFACE LOW LOCATED
OVER THE MID MISSISSIPPI RIVER VALLEY SUNDAY MORNING CONTINUES EAST
AND GENERALLY ALONG THE OHIO RIVER VALLEY ON SUNDAY...BRINGING A
COLD FRONT THROUGH THE FORECAST AREA SUNDAY AFTERNOON INTO SUNDAY
EVENING. A PREFRONTAL TROF MOVES INTO THE FORECAST AREA SEVERAL
HOURS AHEAD OF THE FRONT BUT MODEL SOUNDINGS SHOW A WARM LAYER ALOFT
FROM 800-600 MB WHICH MAY PROVE TO BE AN EFFECTIVE LIMITING FACTOR
DESPITE WARM DAYTIME HIGHS AROUND 80. THE GFS/GEM AND ECMWF SUGGEST
GOING WITH SLIGHT CHANCE TO LOW END CHANCE POPS...WITH CONCURRENCE
FROM THE GFS ENSEMBLE MOS. DEEP LAYER RIDGING BUILDS FROM THE
PLAINS INTO THE AREA THROUGH TUESDAY NIGHT WHILE ANOTHER DEEP SYSTEM
DEVELOPS OVER THE CENTRAL PLAINS. COOL DAYTIME TEMPERATURES FOLLOW
FOR MONDAY WITH HIGHS IN THE MID SIXTIES AND A CONCERN FOR THIS
PACKAGE IS THE COLD NIGHTTIME TEMPERATURES EXPECTED FOR MONDAY NIGHT
WHICH ARE IN THE THIRTIES. THE ECMWF/GFS AND GEM ALL SHOW A DEEP
LAYER NORTHWEST FLOW DURING THIS COOL PERIOD WHICH LEADS CREDENCE TO
THE UNSEASONABLY COOL TEMPERATURES. HAVE OPTED TO GO WITH THE
ENSEMBLE MOS AVERAGE TEMPERATURE FOR MONDAY NIGHT WHICH IS STILL 5
DEGREES OR SO COOLER THAN LAST NIGHT...RATHER THAN HAVE A 10 DEGREE
SWING COLDER AS INDICATED IN THE MEX GUIDANCE. LIKEWISE WENT WITH
THE ENSEMBLE MOS FOR LOWS TUESDAY NIGHT RATHER THAN PUT A 10 DEGREE
SWING TO COLDER TEMPS. THIS MAKES LOWS MONDAY NIGHT AND TUESDAY
NIGHT BLEND FAIRLY WELL WITH NEIGHBORS WHO HAVE SIMILAR THINKING.
THE NEXT SYSTEM ADVANCES EASTWARD ACROSS THE CENTRAL PLAINS WITH A
RETURN FLOW SETTING UP OVER THE FORECAST AREA. DRY CONDITIONS
FOLLOW FOR MONDAY THROUGH WEDNESDAY BUT POPS RETURN WEDNESDAY NIGHT
AS ISENTROPIC LIFT INCREASES AHEAD OF THE APPROACHING SYSTEM. /29
&&
.AVIATION...12Z ISSUANCE...LIFR/VLIFR CIGS EXPECTED TODAY WITH
VARYING INSTABILITY. TSTMS INCREASING IN COVERAGE. SQUALL LINE
PASSAGE BETWEEN 22-03Z BRINGS STRONG CONVECTIVE CROSSWINDS. POST
FRONTAL CLOUDS TONIGHT AFT 06Z SHOULD BE WITHIN MVFR LEVELS. /10
&&
.MARINE...A STRONG ONSHORE FLOW WILL DEVELOP TODAY AS A STRONG UPPER
LEVEL DISTURBANCE AND SURFACE COLD FRONT APPROACH FROM THE WEST.
COVERAGES OF SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE...WITH STRONG TO POSSIBLE SEVERE THUNDERSTORMS POSING A
THREAT TO BOATER SAFETY. THE COLD FRONT WILL MOVE ACROSS THE MARINE
AREA TONIGHT. IN ITS WAKE...A MODERATE TO STRONG WEST TO NORTHWEST
FLOW DEVELOPS AND PERSISTS THROUGH MID MORNING ON FRIDAY. SOUTHERLY
WINDS AND SEAS WILL GRADUALLY BUILD OVER THE WEEKEND IN ADVANCE OF A
STRONG COLD FRONT APPROACHING FROM THE WEST. FRONTAL PASSAGE
EXPECTED SUNDAY NIGHT...RESULTING IN STRONG OFFSHORE FLOW IN ITS
WAKE AND HIGH SEAS THROUGH MONDAY. /10
&&
.FIRE...LIGHTNING AND SEVERE STORMS WILL BE THE RISK TODAY INTO THE
EVENING HOURS THEN DRIER AND COOLER AIR FLOWS INTO THE REGION IN THE
WAKE OF A COLD FRONT. RELATIVE HUMIDITIES DROP TO NEAR CRITICAL
LEVELS OVER THE INLAND PORTION OF OKALOOSA COUNTY ON SATURDAY BUT
WILL NOT SATISFY DURATION REQUIREMENTS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 79 55 73 51 / 60 20 05 05
PENSACOLA 76 59 74 54 / 60 20 10 05
DESTIN 72 59 74 56 / 90 30 10 05
EVERGREEN 79 56 72 46 / 60 30 10 05
WAYNESBORO 80 54 73 45 / 60 20 05 05
CAMDEN 79 56 70 47 / 70 40 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: MOBILE BAY.
&&
29 EVERSOLE
10 MANISCALCOHazardous weather outlook, Apr 2, 11:40 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT THU APR 2 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1140 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY MORNING. ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE AREA THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM IN ASSOCIATION WITH A SURFACE LOW AND COLD FRONT MOVING EAST FROM ARKANSAS WILL BRING SEVERE STORMS TO THE AREA THIS AFTERNOON. A LINE OF STRONG AND SEVERE STORMS WILL ENTER INLAND SOUTHEAST MISSISSIPPI AROUND 1 PM...MOVING TO A MOBILE COUNTY CHOCTAW COUNTY LINE JUST AROUND 2 PM AND TO A PENSACOLA EVERGREEN LINE AROUND 3 PM. WIDE SPREAD STRONG DAMAGING WINDS... LARGE HAIL AND ISOLATED TORNADOES POSSIBLE ALONG THE LINE. THE SQUALL LINE REACHING BETWEEN COVINGTON AND CRENSHAW COUNTIES AROUND 330 PM IF THE SPEED OF THE SYSTEM REMAINS CONSTANT. IN ADDITION... THERE IS A POSSIBILITY THAT SEVERE STORMS...WITH ISOLATED TORNADOES WILL DEVELOP AND MOVE RAPIDLY NORTH IN ADVANCE OF THE SQUALL LINE...ESPECIALLY OVER AREAS WHERE SKIES BECOME PARTLY CLOUDY AND HEATING OF THE LOWEST LEVELS OF THE ATMOSPHERE CAN TAKE PLACE. RESIDENTS ARE URGED TO CHECK YOUR BATTERIES IN WEATHER RADIOS AND SET THEM TO ALERT MODE. STAY TUNED FOR ALL THE LATEST UPDATES... WATCHES AND WARNINGS FOR THE LOCAL AREA. IN ADDITIONS TO STRONG THUNDERSTORMS OVER THE MARINE AREA IN ADVANCE OF THE FRONT...STRONG SOUTHERLY WINDS...VARIABLE NEAR THUNDERSTORMS WILL BRING MODERATE TO HIGH IMPACT HAZARDS TO MARINERS. MARINERS ON SMALLER MARINE CRAFT SHOULD AVOID NAVIGATING IN THESE CONDITIONS. WINDS BECOMING STRONG WEST THEN NORTHWEST BEHIND THE FRONT. THE STRONG SOUTHERLY FLOW IN COMBINATION WITH TIDAL RANGES FROM 1.5 TO 2 FEET AND AN OUTGOING TIDE WILL CREATE A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY. RIVER FLOODING CONTINUES FOR MANY AREA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY. A MODERATE TO STRONG SOUTHERLY WIND FLOW AND BUILDING SEAS WILL REDEVELOP EARLY NEXT WEEK...AND IMPACT MARINERS AND BEACH GOERS WITH HAZARDOUS BOATING CONDITIONS AND AN INCREASE IN THE RISK OF RIP CURRENTS. AS A STRONG COLD FRONT MOVES ACROSS THE DEEP SOUTH SUNDAY INTO MONDAY...IT IS POSSIBLE THAT ANOTHER ROUND OF SEVERE WEATHER COULD OCCUR WITH IT. IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS EARLY NEXT WEEK AND HIGH SEAS WILL BRING MODERATE TO HIGH IMPACT HAZARDS TO MARINERS. SOME AREA RIVERS WILL CONTINUE TO BE IN FLOOD THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER IS EXPECTED TO BE REQUIRED TODAY AND EARLY TONIGHT. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Apr 2, 1:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL BREWTON 31.10N 87.07W
04/02/2009 E0.88 INCH ESCAMBIA AL PUBLIC
&&Local storm report, Apr 2, 2:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL PENSACOLA 30.42N 87.19W
04/02/2009 E1.75 INCH ESCAMBIA FL EMERGENCY MNGR
ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
PENSACOLA.
&&Local storm report, Apr 2, 2:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL PENSACOLA 30.42N 87.19W
04/02/2009 E0.88 INCH ESCAMBIA FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED NICKEL SIZE HAIL ON BAYOU
BLVD NEAR SACRED HEART HOSPITAL IN PENSACOLA.
&&Local storm report, Apr 2, 2:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM BLIZZARD PERDIDO KEY 30.30N 87.44W
04/02/2009 ESCAMBIA FL EMERGENCY MNGR
ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
PENSACOLA.
&&Local storm report, Apr 2, 2:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL PERDIDO KEY 30.30N 87.44W
04/02/2009 ESCAMBIA FL EMERGENCY MNGR
ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
PENSACOLA.
&&Local storm report, Apr 2, 2:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL HOLLEY 30.45N 86.91W
04/02/2009 E0.75 INCH SANTA ROSA FL PUBLIC
DIME TO PENNY SIZE HAIL REPORTED IN THE TOWN OF HOLLEY.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:27 PM CDT | Small Craft Advisory | MOB | 38 hr | |
| Apr 2, 5:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 2, 6:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 2, 7:21 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 39 min |
| Apr 2, 7:29 AM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 2, 8:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 2, 10:41 AM CDT | Special Marine Warning | MOB | 49 min | |
| Apr 2, 12:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 2, 12:50 PM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 2, 12:58 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Apr 2, 1:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 2, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 29 min |
| Apr 2, 1:49 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 2, 2:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 53 min |
| Apr 2, 2:44 PM CDT | Special Marine Warning | MOB | 21 min | |
| Apr 2, 2:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 2, 2:57 PM CDT | River Flood Warning | MOB | Mobile | 5 days |
| Apr 2, 3:18 PM CDT | Areal Flood Advisory | MOB | Mobile | 117 min |
| Apr 2, 3:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 62 min |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe, Wilcox | 37 min |
| Apr 2, 4:09 PM CDT | Special Marine Warning | MOB | 21 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.